PRCC Annual Conference (Shanghai)

The 12th Conference on Sociological and Demographic Research Methods

 

Shanghai Academy of Social Sciences (SASS) | November 3-4, 2018

991 Liuzhou Road, Shanghai, China

 

November 3 (Saturday)

8:50am    Registration

9:00-10:00am  Opening Ceremony and Keynote Speech

Chair and Discussant: Jun Li (SASS), Xiaogang Wu (Hong Kong University of Science and Technology)

    Xiong Yang (SASS): Welcome Speech

    Yu Xie (Princeton University & Peking University): Heterogeneous Treatment Effects on Children’s  Cognitive/Non-Cognitive Skills: A Reevaluation of an Influential Early Childhood Intervention

10:00-10:15am    Break

10:15-12:00am  Social Change, Stratification, and Effects

Chair and Discussant: Hanlong Wu (SASS), Yunsong Chen (Nanjing University)

 

15 minutes for each speaker, 30 minutes for comments and discussion

 

1.    Xiaogang Wu (Hong Kong University of Science and Technology): Inequality and social stratification in post-socialist China

2.    Fuqin Wang (Tongji University): Time is not as important as the terrain? Study of the Status Attainment of Urban Migrant in Shanghai (1977-2014)

3.    Kaishan Jiao (Minzu University of China): Social Change, Life Course and the Health Inequality of Aging People

4.    Zhonglu Li (Shenzhen University): Does Education Foster Beliefs in Meritocracy? Evidence from China

5.    Qiong Wu (Peking University): A Comparison of Two Machine Learning Methods in Occupation Coding for a Chinese Large-scale Survey

12:00-2:00pm    Lunch

2:00-3:45pm  Fertility and Retirement

Chair and Discussant: Dahai Hao (Renmin University of China), Xin Yang (SASS)

 

15 minutes for each speaker, 30 minutes for comments and discussion

 

1.    Zhenzhen Zheng (Chinese Academy of Social Sciences): Demographic Research and “Count”: A Debate on the Effects of China’s Fertility Policy

2.    Qi Xu (Nanjing University): Division of Domestic Labor and Fertility Behaviors in China

3.    Menghan Zhao (Renmin University of China): Husbands’ Attendance in Housework and Female First Birth Risk

4.    Tao Tao (Renmin University of China): Intergenerational Exchange, Internalization of Responsibility, or Altruism? The Effect of Intergenerational Care on the Elderly's Willingness to Retirement

5.    Xiaoping Yang (SASS): Research on Satisfaction and Thoughts on Retirement Delay: An Empirical Study Based on CHARLS 2015

3:45-4:00pm    Break

4:00-5:30  Educational Achievements and Returns

Chair and Discussant: Jingming Liu (Tsinghua University), Yu Li (Fudan University)

 

15 minutes for each speaker, 30 minutes for comments and discussion

 

1.    Yanbi Hong (Southeast University): The Impact of Early Intergenerational Support on Children's Education and Health Status

2.    Airan Liu (Peking University): Social Inequality in Child Educational Development in China

3.    Fei Wu (Fudan University): Non-cognitive, Cognitive and Family Background Contributions to High School Attendance in China: The Urban-Rural Divide

4.    Yang Zhou (Peking University): Tracking of Tertiary Education and Mechanism of Heterogeneous Income Returns: An Empirical Study Based on CFPS Data

6:00pm    Dinner

November 4 (Sunday)

8:30-10:00am  Corporate Research

Chair and Discussant: Yucheng Liang (Sun Yat-Sen University), Ming Sun (Tongji University)

 

15 minutes for each speaker, 30 minutes for comments and discussion

 

1.    Duoduo Xu (Hong Kong University of Science and Technology): From Political Power to Personal Wealth: Privatization, Elite Opportunity, and Social Stratification in Post-Reform China

2.    Xue Li (Fudan University): The Wind Comes from the Sea: Global Relevance and Implementation of Corporate Social Insurance System ---- A Mixed Cross Section Data Analysis Based on CPES 2002-2016

3.    Bin Zhu (Renmin University of China): Red and Kindness: Analysis of the Mechanism of Corporate Political Connections Affecting Corporate Charitable Donations

4.    Yan Zhu (SASS): The Power of Equalization? Research on the Role of Enterprise Trade Unions as a Stratification Mechanism within Organizations

10:00-10:15am    Break

10:15-12:00am  Rural Studies

Chair and Discussant: Xiulin Sun (Shanghai University), Zhuoni Zhang (City University of Hong Kong)

 

15 minutes for each speaker, 30 minutes for comments and discussion

 

1.    Qiang Ren (Peking Univerisity): Psychological Adjustment for Return Migrants in China:

The Effect of Occupation and Family

2.     Beihai Tian (Huazhong Agricultural University): Urban Work Experience, Modernity Experience and Farmers' Political Efficacy

3.    Hua Ye (Sun Yat-Sen University): Can Sibling Make up for the Blank in Parents? Verification of the Resource Substitution Effect of Left-behind Children's Sibling in Rural Areas

4.    Hao Dong (Peking University): Multi-Generational Family Structure and Migration in Rural China

5.    Donghui Wang (Princeton University): Transition Pathways in Education, Work, and Home-leaving among Rural Youth of China

12:00-2:00pm    Lunch

2:00-3:30pm  Health and Psychology

Chair and Discussant: Hong Zou (Southwestern University of Finance and Economics), Haixiang Liang (SASS)

 

15 minutes for each speaker, 30 minutes for comments and discussion

 

1.    Lei Jin (Chinese University of Hong Kong): Investigating the Trends in Socioeconomic Gaps in Smoking Behavior in Contemporary China

2.    Yi Zhou (Peking University): The Schooling of Adult Children and the Smoking Cessations of Their Parents in China

3.    Weixiang Luo (Fudan University): THE UNHEALTHY MIDDLE CLASS IN CHINA

4.    Hong Zou (Southwestern University of Finance and Economics): Son Preference and Women’s Health: A Life Course Perspective

3:30-3:45pm    Break

3:45-5:45  Family and Gender

Chair and Discussant: Wenrong Liu (SASS), Guangye He (Nanjing University)

 

15 minutes for each speaker, 30 minutes for comments and discussion

 

1.    Cheng Cheng (Princeton University & Peking University): Wives' Education, Gender of Husbands' Siblings, and Intergenerational Coresidence in China

2.    Yueyun Zhang (Shandong University): Boys as Burdens? Child Gender and Household Saving and Consumption in Contemporary China

3.    Guoying Huang (Shenzhen University): Appearance, Height, Body Size and Gender Differences in China's Labor Market

4.    Junming Huang (Princeton University): Quantifying gender inequality in scientific careers

5.    Bing Tian (Hong Kong University of Science and Technology): The Hidden Inequality: College Expansion, Family Background and Gender Wage Gap in China

6:00pm    Dinner

Sponsored by the Institute of Sociology, Shanghai Academy of Social Sciences and Co-Sponsored by the Center for Social Research, Peking University